Back to all discussions

Efudix - think I may have gotten this wrong

Hi all

I was asked to use the cream on my face, chest and arm after having another basal cell removed. Now on day 22 and my face is dreadful. Marks that didn't show before have surfaced. All crusty and flaky and in parts bleeding. On here someone said at that stage I can stop. TBH I cannot face another 6 days and am now getting headaches and stomach upset. I think I have made it worse as I kept working had wearing make up. Also was putting on IS Shield during the day and sun screen. Have I ruined the treatment? I was given no advice at all

  1. ...I am so sorry you are dealing with all these side effects. Efudex is so incredibly rough! You are like so many other patients--no guidance at all. It makes me so sad when I hear others say they weren't prepared for this treatment.


    Generally speaking, I am told by my dermatologist not to use any other products on my skin at all during treatment. I don't know that you have ruined the treatment, but using makeup and other products might have delayed your reactions. Your doctor can best answer that question. Check in with him/her or make a Telehealth appointment to get some guidance on your next steps.


    If your face is cracking, seeping clear fluid, and bleeding, you are likely in the erosion phase. That is usually when my doctor suggests I quit applying the cream. I am including an article on erosion and another on healing. Please know that healing can be even harder than treatment. It may take 3-5 days to get past the hardest part. Your skin will become tight and more painful. Hang in there, though. It will get better.


    https://skincancer.net/life-with-skin-cancer/efudex-erosion-stage

    https://skincancer.net/life-with-skin-cancer/efudex-side-effects-tips



    Your headaches and upset stomach sound very typical. I always experience the same side effects. You are certainly not alone. Here is an article on the side effects many have reported.
    https://skincancer.net/life-with-skin-cancer/efudex-side-effects



    We are here for you any time! Please don't hesitate to reach out to us! I am sending you positive thoughts for some wonderful results!
    April, SkinCancer.net, Moderator

    or create an account to reply.